EconPapers    
Economics at your fingertips  
 

Ramsey-optimal tax reforms and real exchange rate dynamics

Stéphane Auray, Aurélien Eyquem and Paul Gomme

Journal of International Economics, 2018, vol. 115, issue C, 159-169

Abstract: We solve the Ramsey-optimal tax plan for a small open economy with an endogenously-determined real exchange rate. The open economy constrains the government's setting of the capital income tax rate since physical capital cannot be dominated in rate of return by foreign assets. However, the endogenous real exchange rate loosens this constraint relative to a one good open economy model in which the real exchange rate is necessarily fixed. We find that the dynamics of the two good small open economy model more closely resemble those of a closed economy model than a one good small open economy model.

Keywords: Optimal fiscal policy; Tax reforms; Welfare (search for similar items in EconPapers)
JEL-codes: E32 E52 F41 (search for similar items in EconPapers)
Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (7)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0022199618303507
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Ramsey-optimal Tax Reforms and Real Exchange Rate Dynamics (2018) Downloads
Working Paper: Ramsey-optimal tax reforms and real exchange rate dynamics (2018)
Working Paper: Ramsey-optimal Tax Reforms and Real Exchange Rate Dynamics (2017) Downloads
Working Paper: Ramsey-optimal Tax Reforms and Real Exchange Rate Dynamics (2017) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:inecon:v:115:y:2018:i:c:p:159-169

DOI: 10.1016/j.jinteco.2018.09.007

Access Statistics for this article

Journal of International Economics is currently edited by Gourinchas, Pierre-Olivier and Rodríguez-Clare, Andrés

More articles in Journal of International Economics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-23
Handle: RePEc:eee:inecon:v:115:y:2018:i:c:p:159-169